MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SENOMARK BREAST TISSUE MARKER

BARD PERIPHERAL VASCULAR, INC. SENOMARK BREAST TISSUE MARKER
Model Number SMTEC10G
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one partial senomark marker applicator was returned for evaluation.The marker applicator was returned with the distal end of the applicator detached.One pushpad was returned within the marker applicator and the wireform was not returned.Therefore, the investigation is confirmed for the identified detachment and inconclusive for the reported failure to separate issue.The definitive root cause for the reported failure to separate and identified tip detachment could not be determined based upon the available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current senomark breast tissue marker instructions for use (ifu) state: general information and device description: -the marker contains resorbable polyglycolic acid (pga) pads, one polyethylene glycol (peg) push pad, and one titanium or stainless steel wireform.The pads are visible via ultrasound for approximately 3 weeks and are essentially resorbed in approximately 12 weeks.The syringe-like applicator fits within the encor probe to access the biopsy cavity.The pads are deployed from the applicator through the biopsy device into the biopsy cavity.Contraindications: -there are no known contraindications.Warnings: -this device has been designed for single use only.Reuse of this device bears the risk of cross-patient contamination, as medical devices with long and small lumina, joints, and/or crevices between components are difficult or impossible to clean.-do not resterilize.-avoid the use of excessive force during removal of the applicator to prevent breakage of the applicator tip.Precautions: -the device should only be used by physicians trained in percutaneous biopsy procedures.-maintain correct alignment of the yellow indicator key with the red arrow of the biopsy probe when dispending pads.Ensure that all pads are dispensed.Potential complications: potential complications that may be associated with the use of senomark biopsy site marker are similar to those associated with the use of other biopsy marking devices.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during breast marker placement under stereotactic guidance, the marker allegedly remained in the marker applicator.There was no reported patient injury.

Brand Name
SENOMARK BREAST TISSUE MARKER
Common Device Name
BREAST TISSUE MARKER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7300773
Report Number2020394-2018-00164
Device Sequence Number957412
Product Code NEU
UDI-Device Identifier00801741031977
UDI-Public(01)00801741031977
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K050090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2018
Device Model NumberSMTEC10G
Device Catalogue NumberSMTEC10G
Device Lot NumberVTAY00606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2018
Initial Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1